MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; INSTRUMENT SHEATH

INTUITIVE SURGICAL, INC NONE; INSTRUMENT SHEATH
Model Number 430012-14
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Failure analysis found the primary failure of dislodged coextrusion to be related to the customer reported complaint.The coextrusion component was found to be dislodged at the distal tip.The coextrusion was easily removed from the sheath.There was no missing material.A second sp instrument sheath accessory was analyzed, and failure analysis investigations did not replicate nor confirm the customer reported complaint.The sheath was returned and inspected and found no damage.The coextrusion component was at the distal tip and not loose.There was no complaint against the product to assess the effect of its failure.The third sp instrument sheath accessory was analyzed and failure analysis investigations did not replicate nor confirm the customer reported complaint.Only the coextrusion of the sheath was returned.The coextrusion component of the sheath was dislodged.Failure analysis found the primary failure of lodged coextrusion on the fenestrated bipolar forceps to be related to the customer reported complaint.The instrument was found to have a lodged coextrusion component from an instrument sheath.
 
Event or Problem Description
The sp instrument sheath was an incidental return included with the fenestrated bipolar forceps which alleges that an instrument sheath would not go on, and another was found with a loose rubber ring.There was no alleged malfunction reported against this accessory.
 
Additional Manufacturer Narrative
Advanced failure analysis (fa) was completed on the instrument sheath.Initial fa was confirmed.The instrument sheath exhibited a dislodged distal coextrusion.The dislodged distal coextrusion did not exhibit any obvious surface damage, and the sheath's distal end did not appear to exhibit any tearing.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
NONE
Common Device Name
INSTRUMENT SHEATH
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18577573
Report Number2955842-2024-10648
Device Sequence Number21122937
Product Code NAY
UDI-Device Identifier30886874114347
UDI-Public(01)30886874114347(10)NA
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430012-14
Device Catalogue Number430012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown